Illinois, 2014

High Wind in Illinois, February 21, 2014

February 21, 2014 · NWS DVN · 1 event in 1 county or zone

A trained spotter recorded a 59 mph peak gradient wind gust during the early morning hours of February 21. The time was estimated based off of surrounding observations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A trained spotter recorded a 59 mph peak gradient wind gust during the early morning hours of February 21. The time was estimated based off of surrounding observations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 20, 11:18 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 20, 11:18 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 PM CST THU FEB 20 2014

.UPDATE...
ISSUED AT 810 PM CST THU FEB 20 2014

AM CONVERTING ALL BUT BENTON AND BUCHANAN IN THE WINTER WEATHER
ADVISORY OVER TO WIND ADVISORY. NO SNOW HAS ACCUMULATED THIS
EVENING...AND ONLY VERY LIGHT SNOW IS EXPECTED. EVEN THE FAR
NORTHWEST COUNTY MAY SEE ONLY A SMALL CHANCE FOR SNOW COVERED
ROADS...BUT WITH SOME CHANCE REMAINING WILL LEAVE THOSE TWO
COUNTIES IN. OTHERWISE...WINDS AND FLURRIES WILL DOMINATE THE
NIGHT. SOME CONCERNS FOR FREEZE UP MELT WATER ARE NOTED...BUT WITH
SUCH LIGHT SNOW FALL...IT ALSO SEEMS THAT ROADS MAY DRY RATHER
THAN FREEZE. UPDATES TO HEADLINES OUT VERY SOON.
ERVIN

&&

.SYNOPSIS...
ISSUED AT 350 PM CST THU FEB 20 2014

DEEPENING LOW PRESSURE SYSTEM OVER EASTERN IOWA RESPONSIBLE FOR
PLETHORA OF WEATHER ACROSS THE REGION TODAY WITH HEAVY RAINS
OF 1 TO 2+ INCHES ALONG/S OF I-80 TRIGGERING SOME FLOODING WITH
CONSIDERABLE STANDING WATER IN FIELDS...DITCHES AND IN LOW LYING
OR POORLY DRAINED AREAS. IN ADDITION...LINE OF CONVECTION WITH
COUPLE OF SEVERE CELLS WITH HAIL UP TO QUARTER SIZE AND STRONG
WINDS EARLIER NOW SWEEPING EAST OF THE RIVER AHEAD OF FRONT AND
EAST OF LOW PRESSURE CURRENTLY PASSING NEAR IOWA CITY. THE FRONT
IS ALSO SWEEPING OUT THE DENSE FOG.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 350 PM CST THU FEB 20 2014

DEEPENING LOW TO PUSH INTO WISCONSIN EARLY THIS EVENING. COLD
AIR WILL UNDERCUT SYSTEM FROM SOUTHWEST TO NORTHEAST WITH
WRAP-AROUND SNOWS GRAZING NORTHWEST CWA THIS EVENING WITH
SOME LIGHT SNOW OR FLURRIES POSSIBLE OVERNIGHT NORTH HALF.
STRENGTHENING PRESSURE GRADIENT TO YIELD INCREASING WESTERLY
WINDS THIS EVENING SUSTAINED AT 20 TO 30 MPH WITH GUSTS
POSSIBLY UP TO 50 MPH...WITH THE STRONG WINDS CONTINUING
OVERNIGHT AND THUS WIND ADVISORY REMAINS THROUGH 6 AM. HAVE
ALSO LEFT WINTER WEATHER ADVISORY IN TACT WITH 1-3 INCH
AMOUNTS MAINLY WEST OF HIGHWAY 13 OR ROUGHLY WEST OF MANCHESTER
TO MARION. HOWEVER... CONFIDENCE IS LOW AND WANING ON AMOUNT OF
SNOW AND DEGREE OF BLOWING SNOW WITH LOW TRACK EVEN A BIT MORE
WEST AND SNOW OF A WET NATURE. NONETHELESS...COULD SEE A PERIOD OF
TRICKY TRAVEL WITH WINDS PICKING UP DURING SNOWFALL THIS EVENING.
COLDER LOWS TONIGHT IN THE TEENS AND 20S.

FRIDAY...FLURRIES OR FEW AREAS OF LIGHT SNOW POSSIBLE FAR NORTH
EARLY THEN INCREASING SUNSHINE WITH WINDS GRADUALLY DIMINISHING
IN THE AFTERNOON. TEMPS NOT BAD WITH MID 30S TO 40S SOUTH...BUT
COLDER NORTH WHERE DEEPER SNOW COVER AND CLOUDS LINGERING THE
LONGEST TO KEEP HIGHS U20S TO AROUND 30.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 350 PM CST THU FEB 20 2014

...COLD AIR RETURNS TO REGION MID WEEK...

FRIDAY NIGHT THRU SUNDAY...STRONG LOW PRESSURE WILL CONTINUE TO
DEEPEN AS IT MOVES NORTHEAST OVER THE GREAT LAKES. GUSTY WEST WINDS
DURING THE DAY WILL DIMINISH TO AROUND 15 MPH BY EVENING. ON
SATURDAY...THE UPPER AIR PATTERN WILL BECOME QUASI ZONAL WITH A
BROAD UPPER TROF DEVELOPING OVER THE EASTERN TWO THIRDS OF THE CONUS
AND A LONG WAVE RIDGE QUICKLY AMPLIFYING ALONG THE WEST COAST. THIS
RIDGE WILL BUILD NORTH TO ALASKA AND CREATE A NEAR MERIDIONAL FLOW
INTO THE UPPER PLAINS ON SUNDAY AND MONDAY.

MONDAY AND TUESDAY...AN ALBERTA CLIPPER WILL APPROACH THE AREA
BRINGING A CHANCE OF SNOW MONDAY AFTERNOON INTO EARLY TUESDAY. AT
THIS POINT THE TIMING...PATH AND STRENGTH OF THIS SYSTEM IS UNCLEAR.
WE WILL HAVE TO WAIT UNTIL THE SYSTEM GETS CLOSER IN TIME TO
DETERMINE HOW IT WILL AFFECT THE AREA. ANOTHER DUMP OF COLD ARCTIC
AIR WILL INVADE THE CONUS WITH 850 MILLIBAR TEMPS RANGING IN THE
MINUS TEENS CELSIUS BY MONDAY NIGHT.

WEDNESDAY THRU THURSDAY...COLD TEMPS ARE THE MAIN STORY. 850
MILLIBAR TEMPS WILL CONTINUE TO DROP TO AROUND -20C IN THE NORTH AND
-12C OVER THE SOUTH AS 1030 MILLIBAR HIGH PRESSURE BUILDS OVER THE
CONUS EAST OF THE ROCKY MOUNTAINS. ON TUESDAY AND WEDNESDAY...HIGH
TEMPS WILL GENERALLY RANGE IN LOW 20S WITH OVERNIGHT LOWS IN THE
SINGLE DIGITS. BELOW ZERO TEMPS ARE POSSIBLE NORTH OF INTERSTATE 80
FROM TUESDAY TO THE END OF THE EXTENDED PERIOD. DRY CONDITIONS ARE
EXPECTED BUT CONTINUED STRONG COLD AIR ADVECTION WILL BRING EVEN
COLDER AIR INTO THE UPPER MIDWEST JUST BEYOND THE END OF THE
EXTENDED FORECAST PERIOD. 850 MILLIBAR TEMPS WILL DROP INTO THE -25C
TO -30C RANGE. HIGH TEMPERATURE WILL BE IN THE LOW TO MID TEENS WITH
OVERNIGHT LOWS BELOW ZERO. BITTERLY COLD WIND CHILL VALUES WILL ALSO
BE A CONCERN BY MID WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1119 PM CST THU FEB 20 2014

IT WILL BE VERY WINDY THROUGH FRIDAY. AN INTENSE LOW PRESSURE
WILL MOVE TO SOUTHERN WISCONSIN WILL CONTINUE TO MOVE AWAY FROM
THE REGION THROUGH THE DAY FRIDAY. THIS PROCESS WILL SEE A
COMBINATION OF WESTERLY WINDS AT 25 TO 30 KTS GUSTING TO 40 KTS
THIS OVERNIGHT...SLOWLY DECREASE TO NORTHWEST 20 TO 25 KTS
GUSTING TO 30 KTS FRIDAY. SNOW SHOWERS WILL BE POSSIBLE IN
NORTHEAST IOWA...AND COULD LOWER VISIBILITIES TO UNDER 3 MILES IN
LIGHT SNOW. SNOW SHOWERS WILL BE MOST LIKELY WITHIN THRU 10Z.
AFTER THIS...ONLY A VERY BRIEF PASSING FLURRY CAN BE EXPECTED AT
ANY SITE. BEYOND 14Z/21 GENERALLY CLEARING SKIES CAN BE EXPECTED.
ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR CEDAR-CLINTON-DELAWARE-
     DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
     JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR BENTON-
     BUCHANAN.

IL...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR BUREAU-CARROLL-HANCOCK-
     HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR CLARK-SCOTLAND.

&&

SYNOPSIS...05
SHORT TERM...05
LONG TERM...KUHL
AVIATION...ERVIN
Hazardous weather outlook, Feb 20, 4:32 PM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CST THU FEB 20 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
432 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN INTENSE WINTER STORM SYSTEM WILL LIFT FROM EASTERN IOWA INTO
WISCONSIN EARLY THIS EVENING. SNOW WILL WRAP IN AROUND THIS
SYSTEM AND ACROSS PORTIONS OF THE OUTLOOK AREA TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE ESPECIALLY WEST OF
HIGHWAY 13...OR ROUGHLY WEST OF A MANCHESTER IOWA TO MARION IOWA LINE.

VERY STRONG WINDS ARE EXPECTED TO DEVELOP TONIGHT. WEST TO NORTHWEST
WINDS FROM 25 TO 35 MPH ARE LIKELY...WITH GUSTS AS HIGH AS 50 MPH
POSSIBLE OVER THE ENTIRE OUTLOOK AREA.

THE COMBINATION OF THE SNOWFALL AND VERY STRONG WINDS...MAY RESULT
IN BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES OVER PORTIONS
OF NORTHEAST IOWA. PLEASE SEE THE LATEST WINTER WEATHER PRODUCT
FOR MORE COMPLETE AND UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT ACCUMULATING SNOW ON MONDAY OVER THE
OUTLOOK AREA. HOWEVER...THERE REMAINS SOME UNCERTAINTY IN THE TIMING
AND STRENGTH OF SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF WINDS GREATER THAN 40 MPH OR SNOWFALL AMOUNTS OF 1 INCH
OR MORE WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Feb 20, 6:37 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       DONNELLSON              40.64N 91.56W
02/20/2014  M2.21 INCH       LEE                IA   CO-OP OBSERVER

            STORM TOTAL OF 24 HOUR EVENT RAINFALL

&&

ERVIN
Local storm report, Feb 20, 6:47 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       AUGUSTA                 40.75N 91.28W
02/20/2014  M2.40 INCH       LEE                IA   CO-OP OBSERVER

            24HR PERIOD.

0600 PM     HEAVY RAIN       MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/20/2014  M1.30 INCH       ROCK ISLAND        IL   OFFICIAL NWS OBS

            24HR TOTAL.

0600 PM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014  M1.14 INCH       SCOTT              IA   OFFICIAL NWS OBS

            24HR TOTAL.

0600 PM     HEAVY RAIN       IOWA CITY MUNICIPAL AIR 41.63N 91.55W
02/20/2014  M0.76 INCH       JOHNSON            IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
02/20/2014  M0.49 INCH       DUBUQUE            IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
02/20/2014  M0.66 INCH       LINN               IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
02/20/2014  M1.84 INCH       DES MOINES         IA   ASOS

            24HR TOTAL.

&&

TEO
Local storm report, Feb 20, 8:52 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
02/20/2014  M1.28 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TOTAL.

&&

TEO
Local storm report, Feb 20, 9:03 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
02/20/2014  M1.16 INCH       SCOTT              IA   NWS EMPLOYEE

            STORM TOTAL RAINFALL THROUGH 4 PM

&&

ERVIN
Local storm report, Feb 20, 9:12 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HEAVY RAIN       2 SSE BURLINGTON        40.79N 91.11W
02/20/2014  M2.00 INCH       DES MOINES         IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

1226 PM     HAIL             VICTOR                  41.73N 92.29W
02/20/2014  E0.25 INCH       IOWA               IA   TRAINED SPOTTER

0107 PM     HAIL             WASHINGTON              41.30N 91.69W
02/20/2014  M0.75 INCH       WASHINGTON         IA   FIRE DEPT/RESCUE

            DIME SIZE HAIL LASTED 5 MINUTES.

0117 PM     HAIL             N RIVERSIDE             41.48N 91.57W
02/20/2014  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

0122 PM     HAIL             HILLS                   41.57N 91.54W
02/20/2014  M0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL. LASTING 3 MIN. VIA ESPOTTER.

0135 PM     HAIL             MARION                  42.03N 91.59W
02/20/2014  M1.00 INCH       LINN               IA   LAW ENFORCEMENT

            INTERSECTION OF HWYS 13 AND 151

0153 PM     HAIL             W PLEASANT PLAIN        41.15N 91.86W
02/20/2014  E0.25 INCH       JEFFERSON          IA   TRAINED SPOTTER

0200 PM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
02/20/2014  M1.80 INCH       CLARK              MO   TRAINED SPOTTER

            TOTAL.

0200 PM     HAIL             1 E BRIGHTON            41.17N 91.80W
02/20/2014  M0.25 INCH       WASHINGTON         IA   CO-OP OBSERVER

            LASTED 2 MIN.

0200 PM     TSTM WND DMG     IOWA CITY               41.66N 91.54W
02/20/2014                   JOHNSON            IA   EMERGENCY MNGR

            FEW POWER LINES DOWN BENTON STREET

0202 PM     HAIL             S WELLMAN               41.47N 91.84W
02/20/2014  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

0208 PM     FLOOD            FORT MADISON            40.62N 91.35W
02/20/2014                   LEE                IA   TRAINED SPOTTER

            ROADWAYS BECOMING FLOODED. FLOODING IS OCCURRING AND
            PASSING UNDER DOORWAYS AND ENTERING HALLWAYS THROUGH FORT
            MADISON HIGH SCHOOL. HEAVY RAIN SUBSIDED BY 226PM. VIA
            ESPOTTER.

0213 PM     SLEET            1 SSE CEDAR RAPIDS      41.95N 91.66W
02/20/2014  E0.00 INCH       LINN               IA   TRAINED SPOTTER

            HEAVY SLEET FALLING.

0216 PM     HAIL             5 NW IOWA CITY          41.71N 91.60W
02/20/2014  M0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL LASTED 5 MIN.

0218 PM     HAIL             1 E IOWA CITY           41.66N 91.51W
02/20/2014  M0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

            LASTED 2 MIN.

0219 PM     HAIL             1 SSE CEDAR RAPIDS      41.95N 91.66W
02/20/2014  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            VIA ESPOTTER.

0222 PM     HAIL             4 W CEDAR RAPIDS        41.96N 91.75W
02/20/2014  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            STRONG WINDS WITH HAIL.

0222 PM     HAIL             MARION                  42.03N 91.59W
02/20/2014  M0.50 INCH       LINN               IA   TRAINED SPOTTER

            PEA TO MARBLE SIZE FROM 1422 TO 1425. VIA ESPOTTER.

0222 PM     HAIL             FORT MADISON            40.62N 91.35W
02/20/2014  M0.50 INCH       LEE                IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL. SOME IN TOWN ROADS HAVE 1 FOOT OF
            WATER ON THEM.

0224 PM     HAIL             HIAWATHA                42.05N 91.68W
02/20/2014  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            NUMEROUS REPORTS OF PEA SIZE HAIL WITHIN A FEW MINUTES OF
            THIS REPORT TIME.

0224 PM     HAIL             3 S CEDAR RAPIDS        41.92N 91.66W
02/20/2014  M0.25 INCH       LINN               IA   TRAINED SPOTTER

0230 PM     HAIL             W BURLINGTON            40.81N 91.12W
02/20/2014  M0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            LASTED FOR AROUND 5 MIN.

0235 PM     HAIL             2 NNW MARION            42.06N 91.61W
02/20/2014  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            VIA FACEBOOK.

0250 PM     TSTM WND GST     2 W LIME CITY           41.65N 91.12W
02/20/2014  M61.00 MPH       CEDAR              IA   DEPT OF HIGHWAYS

            IADOT OBSERVATION

0302 PM     FLOOD            1 ENE FORT MADISON      40.63N 91.33W
02/20/2014                   LEE                IA   TRAINED SPOTTER

            FLOODING AT 12TH AND AVE H.

0306 PM     HAIL             SE MUSCATINE            41.41N 91.07W
02/20/2014  M0.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

0315 PM     TSTM WND DMG     4 W MAQUOKETA           42.07N 90.74W
02/20/2014                   JACKSON            IA   CO-OP OBSERVER

            1/2 OF HOUSE SHINGLES WERE BLOWN OFF HOUSE. NOT SURE OF
            EXACT WIND SPEED.

0315 PM     HAIL             4 W MAQUOKETA           42.07N 90.74W
02/20/2014  M0.25 INCH       JACKSON            IA   CO-OP OBSERVER

            1/8 TO 1/4 INCH HAIL.

0342 PM     SLEET            W BELLE PLAINE          41.90N 92.28W
02/20/2014  E0.00 INCH       BENTON             IA   TRAINED SPOTTER

0352 PM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
02/20/2014  M1.45 INCH       WASHINGTON         IA   PUBLIC

            RELAYED VIA MEDIA.

0357 PM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
02/20/2014  M1.31 INCH       MERCER             IL   TRAINED SPOTTER

            TOTAL FOR LAST 18 HOURS. 0.62 INCH SINCE 700AM. VIA
            ESPOTTER.

0400 PM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
02/20/2014  M1.16 INCH       SCOTT              IA   NWS EMPLOYEE

            STORM TOTAL RAINFALL THROUGH 4 PM

0415 PM     HAIL             4 ENE FREEPORT          42.32N 89.57W
02/20/2014  M0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            1/4 TO 3/8 INCH HAIL.

0445 PM     HEAVY RAIN       1 NW DAVENPORT          41.56N 90.61W
02/20/2014  M1.28 INCH       SCOTT              IA   TRAINED SPOTTER

            TOTAL.

0500 PM     HEAVY RAIN       MARION                  42.03N 91.59W
02/20/2014  M0.71 INCH       LINN               IA   CO-OP OBSERVER

            24HR TOTAL AT COOP SITE. SNOW DEPTH IS 11 INCHES.

0500 PM     HEAVY RAIN       HENNEPIN                41.26N 89.32W
02/20/2014  M1.91 INCH       PUTNAM             IL   CO-OP OBSERVER

            24HR TOTAL.

0550 PM     HEAVY RAIN       1 WSW BROCK             40.55N 92.17W
02/20/2014  M1.60 INCH       SCOTLAND           MO   TRAINED SPOTTER

            TOTAL.

0600 PM     HEAVY RAIN       DONNELLSON              40.64N 91.56W
02/20/2014  M2.21 INCH       LEE                IA   CO-OP OBSERVER

            STORM TOTAL OF 24 HOUR EVENT RAINFALL

0600 PM     HEAVY RAIN       AUGUSTA                 40.75N 91.28W
02/20/2014  M2.40 INCH       LEE                IA   CO-OP OBSERVER

            24HR PERIOD.

0600 PM     HEAVY RAIN       MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/20/2014  M1.30 INCH       ROCK ISLAND        IL   OFFICIAL NWS OBS

            24HR TOTAL.

0600 PM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014  M1.14 INCH       SCOTT              IA   OFFICIAL NWS OBS

            24HR TOTAL.

0600 PM     HEAVY RAIN       IOWA CITY MUNICIPAL AIR 41.63N 91.55W
02/20/2014  M0.76 INCH       JOHNSON            IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
02/20/2014  M0.49 INCH       DUBUQUE            IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
02/20/2014  M0.66 INCH       LINN               IA   ASOS

            24HR TOTAL.

0600 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
02/20/2014  M1.84 INCH       DES MOINES         IA   ASOS

            24HR TOTAL.

0851 PM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
02/20/2014  M1.28 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TOTAL.

&&

THE REPORTS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.

SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  0.0    W BELLE PLAINE           IA  BENTON           0342 PM
  0.0    1 SSE CEDAR RAPIDS       IA  LINN             0213 PM

TEO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Jo Daviess

When
February 21, 12:30 AM CST
Where
Jo Daviess forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.366, -90.212 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503545.